Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 113, NWS Portland, OR
NWS Portland, OR issued this small craft advisory at Aug 3, 2021, 2:38 PM PDT. It took effect at Aug 4, 2021, 12:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2021, 2:38 PM PDT (21:38 UTC)
- In effect from
- Aug 4, 2021, 12:00 PM PDT
- Expired
- Aug 4, 2021, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
838 WHUS76 KPQR 032138 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 238 PM PDT Tue Aug 3 2021 PZZ275-041045- /O.CAN.KPQR.SC.Y.0110.000000T0000Z-210805T0500Z/ /O.NEW.KPQR.SC.Y.0113.210804T1900Z-210805T0500Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 238 PM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. Seas primarily wind driven and choppy at times. * WHERE...Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...From noon to 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-041045- /O.CAN.KPQR.SC.Y.0112.000000T0000Z-210805T0500Z/ /O.NEW.KPQR.SC.Y.0113.210804T1900Z-210805T0500Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 238 PM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. Seas primarily wind driven and choppy at times. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From noon to 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ250-270-032245- /O.CAN.KPQR.SC.Y.0110.000000T0000Z-210804T0700Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 238 PM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Aside from a few localized gusts to 25 kt in the coastal waters, winds should generally remain 20 kt or less. $$ For more information from the National Weather Service visit http://weather.gov/portland
3 follow-up statements
548 WHUS76 KPQR 040838 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 138 AM PDT Wed Aug 4 2021 PZZ255-275-050000- /O.CON.KPQR.SC.Y.0113.210804T1900Z-210805T0500Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 138 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft at 17 seconds expected. * WHERE...Waters from Cascade Head to Florence OR from 10 to 60 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From noon today to 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
051 WHUS76 KPQR 041625 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 925 AM PDT Wed Aug 4 2021 PZZ250-050500- /O.EXA.KPQR.SC.Y.0113.210804T1900Z-210805T0500Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 925 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...From noon today to 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-275-050500- /O.CON.KPQR.SC.Y.0113.210804T1900Z-210805T0500Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 925 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Waters from Cascade Head to Florence OR from 10 to 60 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From noon today to 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
033 WHUS76 KPQR 042156 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 256 PM PDT Wed Aug 4 2021 PZZ250-255-275-050500- /O.CON.KPQR.SC.Y.0113.000000T0000Z-210805T0500Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 256 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...Through 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 10:12 AM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 10:12 AM PDT, 4 hours 26 minutes before
Area Forecast Discussion...Updated
National Weather Service Portland
1012 AM PDT Tue Aug 3 2021
Updated aviation and marine sections.
.SYNOPSIS...Flow aloft has pushed better moisture and instability
out of the area, leaving little chance for convection and keeping
temperatures a few degrees above normal. This will allow for the
wildfire smoke to impact the area, through Wednesday, with more
impact to Lane County where an Air Quality Advisory is in effect. A
pattern shift is expected Thursday, as the first in a series of
upper level troughs bring an increasing chance for showers and
isolated thunderstorms. Cooler temperatures and more widespread
precipitation will follow Friday from a cold front, bringing the
best, most widespread chance for rain in weeks. An overall troughing
pattern may last into early next week to keep the cooler pattern
going.
&&
.SHORT TERM...Today through Thursday night...An upper level high
pressure over the southern Great Basin will strengthen slightly
today, as a weak shortwave moves onshore over WA and into British
Columbia. The resulting southwesterly flow aloft will push the
better moisture and instability to the north and east of the area
today. This will bring mostly dry conditions today, though some
clouds over WA and cooler air associated with the shortwave will
cool temperatures in the northwestern forecast area. Elsewhere,
temperatures will be a degree or two warmer. Tonight, a jet max
moving onshore over OR will increase cloud cover, leading to
slightly warmer overnight lows.
Wednesday, models continue to slow the progression of the overall
pattern shift, slowing the advancement of an upper low offshore as it
moves inland. At this time now, Wednesday looks to remain mostly dry
and perhaps warmer than Tuesday as southerly flow increases. Some
divergence aloft ahead of the low may allow for some instability
along the Cascades which has the potential
to produce some showers and a slight chance of thunderstorms.
Confidence on this is low however depending on the timing. The models
have also been trending further south with the incoming low, having
it now come onshore Thursday late morning or early afternoon, but
likely into northern CA rather than over OR. With the main lift being
further south and the better moisture as well, have decreased PoPs
and QPF. Instability under the upper low may allow for showers and a
few thunderstorms, so have kept a mention of a slight chance.
Thursday night, a second low from the Gulf of Alaska drops down and
pushes a cold front onshore, likely after midnight. This looks like
the time frame of when the better chance for widespread rain and
cooler weather begins for southwestern WA and northwestern OR.
/Kriederman
.LONG TERM...Thursday night through Monday...Cooler and likely wetter
weather will continue Friday, with models trending further north with
the main energy. This will keep the best chance of wetting rains
north of Salem. Post frontal showers will likely linger into
Saturday, with highs in the mid 70s to low 80s. As the low exits the
region, operational and ensemble models propose several lows dropping
out of western Canada could keep the cooler temperatures around into
the start of next week and keeping the summertime ridge pushed to the
south. /Kriederman
&&
.AVIATION...Southerly flow persists, bringing weak waves of
moisture and instability aloft, as well as smoke from fires to
the south of the region. Conditions should remain VFR inland
today, though slant-range vsby may be impacted at times due to
the smoke aloft. Scattered altocumulus clouds across SW
Washington may signal the potential for a couple isolated
thunderstorms later today north of Mt St Helens and Mt Adams.
Areas of IFR stratus persist along the coast, but appear to be in
the process of clearing back to the beaches. VFR likely along
much of the coast between 03/19z and 04/03z, but IFR stratus
appears likely to return along the coast sometime this evening.
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...No concerns for the next 24 hours. VFR
skies with northwesterly sfc winds increasing to around 10 kt
for the afternoon and evening hours. Smoke aloft from fires to
the south may impact slant-range vsbys, but impact on sfc vsby
appears likely to remain minimal through this evening. Weagle
&&
.MARINE...Made a few changes to the forecast this morning, mainly
to reconfigure our Small Craft Advisories a bit, and to extend
them into Wednesday for our southern waters. With high pressure
remaining strong offshore and thermal low pressure persisting
over NW CA/SW OR, the Oregon coastal waters remain locked in the
typical summertime northerly diurnal wind pattern. Northerly
winds will tend strongest along the coast during the afternoon
and evening, with winds easing each night along the coast but
remaining rather strong for the offshore waters. Therefore we
have two SCAs for our southern inner waters; one for this
afternoon/evening's surge of winds, then another for Wednesday's.
Will need to monitor the northern inner waters closely as wind
gusts may approach 25 kt later this afternoon, but we determined
winds of this magnitude should remain localized within PZZ250.
PZZ275 remains under one long SCA which continues until
Wednesday evening, as winds should be breezy there both night
and day. Seas will remain primarily wind-driven through
Wednesday.
High pressure weakens offshore later Wed/Wed night, allowing a
weak Gulf of Alaska cold front to move onshore later Thu, perhaps
followed by another over the weekend. Westerly swells associated
with the parent system should arrive Wed night/Thu, but should
generally be 5 ft or less through the upcoming weekend. Weagle
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Small Craft Advisory until midnight PDT tonight for Waters from
Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM.
Small Craft Advisory until 10 PM PDT Wednesday for Waters from
Cascade Head to Florence OR from 10 to 60 NM.
Small Craft Advisory until 10 PM PDT this evening for Coastal
waters from Cascade Head to Florence OR out 10 NM.
Small Craft Advisory from noon to 10 PM PDT Wednesday for
Coastal waters from Cascade Head to Florence OR out 10 NM.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:02 AM PDT | Small Craft Advisory | PQR | 6 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.